Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 2, NWS Corpus Christi, TX

February 24, 201710 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 24, 2017, 4:22 AM CST for 10 counties in Texas. It took effect at Feb 24, 2017, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 4:22 AM CST (10:22 UTC)
In effect from
Feb 24, 2017, 11:00 AM CST
Expired
Feb 24, 2017, 5:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-671 J/kg
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS84 KCRP 241022
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
422 AM CST Fri Feb 24 2017

...CRITICAL FIRE DANGER RISK TODAY ACROSS THE RIO GRANDE PLAINS...

.Moderate to strong West to Northwest wind and critically low
relative humidity values are expected across the Rio Grande Plains
today. Winds are expected to decrease to below Red Flag Warning
criteria by mid to late afternoon.


TXZ229-239-242300-
/O.NEW.KCRP.FW.W.0002.170224T1700Z-170224T2300Z/
La Salle-Webb-
422 AM CST Fri Feb 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR MODERATE TO STRONG WEST TO NORTHWEST WINDS AND
CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE RIO GRANDE
PLAINS TODAY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 5 PM
CST this afternoon. 

* AFFECTED AREA...La Salle...Webb.

* TIMING...11 AM CST TO 5 PM CST

* WIND...West to Northwest 15 to 20 MPH with gusts to 25 MPH.

* HUMIDITY...10 TO 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TE
2 follow-up statements
860 
WWUS84 KCRP 241920 AAB
RFWCRP

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
120 PM CST Fri Feb 24 2017

...CRITICAL FIRE DANGER RISK TODAY ACROSS THE RIO GRANDE PLAINS
BRUSH COUNTRY AND WESTERN COASTAL BEND...

.Moderate to strong Northwest wind with frequent gusts, along with  
critically low relative humidity values are occurring across the 
western portions of South Texas this afternoon. Winds are 
expected to decrease to below Red Flag Warning criteria by late 
afternoon, although humidity will remain quite low.

TXZ230>232-240>244-242300-
/O.EXA.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/
McMullen-Live Oak-Bee-Duval-Jim Wells-Kleberg-Nueces-San Patricio-
120 PM CST Fri Feb 24 2017

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR
THE BRUSH COUNTRY AND WESTERN COASTAL BEND... 

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect until 5 PM CST this afternoon. 

* AFFECTED AREA...McMullen...Live Oak...Bee...Duval...Jim 
  Wells...Kleberg...Nueces...San Patricio. 

* TIMING...11 AM CST TO 5 PM CST

* WIND...Northwest 15 to 20 MPH with gusts around 25 MPH.

* HUMIDITY...10 TO 20 percent inland counties and 15 to 25 percent
  coastal counties.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ229-239-242300-
/O.CON.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/
La Salle-Webb-
120 PM CST Fri Feb 24 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR WEBB AND LA SALLE COUNTIES...

* AFFECTED AREA...La Salle...Webb.

* TIMING...11 AM CST TO 5 PM CST

* WIND...Northwest 15 to 20 MPH with gusts around 25 MPH.

* HUMIDITY...around 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

GW/TE
926 
WWUS84 KCRP 242303
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
503 PM CST Fri Feb 24 2017


TXZ229>232-239>244-250015-
/O.EXP.KCRP.FW.W.0002.000000T0000Z-170224T2300Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-Kleberg-
Nueces-San Patricio-
503 PM CST Fri Feb 24 2017

...RED FLAG WARNING EXPIRED AT 5 PM CST THIS AFTERNOON FOR THE 
BRUSH COUNTRY AND WESTERN COASTAL BEND...

WIND SPEEDS CONTINUE TO DIMINISH LATE THIS AFTERNOON ACROSS THE
REGION. ELEVATED FIRE DANGER CONDITIONS WILL EXIST THROUGH 7 PM 
DUE TO NORTH WINDS OF 10 TO 20 MPH AND RELATIVE HUMIDITY VALUES 
RANGING FROM 8 TO 20 PERCENT. WIND SPEEDS WILL DIMINISH EVEN MORE
AFTER 7 PM AND RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE.


$$

TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:06 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 24, 4:06 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
406 AM CST Fri Feb 24 2017

.SHORT TERM (Today through Saturday)...

Moderate to strong southerly winds across the offshore waters are at
advisory levels this morning, however winds should decrease through
late morning as a dryline/trough of low pressure moves across S TX.
The dryline is expected to push E-SE across S TX today bringing
drier conditions to the area. Borderline Fire Weather conditions are
expected across the western CWA as very dry conditions combine with
borderline 20FT winds by late morning into early afternoon. Will be
going with a Red Flag Warning for Webb and LaSalle counties for late
morning into the afternoon. Although very dry conditions are
expected across all of S TX, 20ft wind speeds are expected to be
below Red Flag criteria across most of the area.

The dry air/abundant sunshine and west to northwest winds will lead
to another very warm day. Colder air is lagging behind and currently
moving across N TX. This airmass is expected to move through S TX by
late afternoon or early evening and across the waters tonight.
Cooler temps are expected behind the front tonight and Sat. Winds
may briefly reach SCA levels overnight with moderate northeast
winds expected Sat.

&&

.LONG TERM (Saturday night through Thursday)...

Surface high pressure will all ready be located east of the region
at the start of the extended. Onshore flow will resume as a result
and increase to moderate to strong levels especially over the Gulf
Waters. SCEC conditions seem likely by Sunday with marginal SCA
conditions possible. A deeper slug of moisture will move northward
across the western Gulf of Mexico, which may result in isolated
showers Sunday into Sunday night. Quiet weather will then continue
into the early part of next week in advance of the upper level
system and cold front. This upper trough will move into the Plains
Tuesday night and then quickly eastward on Wednesday. The cold front
will move the region on Wednesday, with a few showers possible
across the Coastal Bend into the Gulf Waters. Northeasterly winds
will pick up behind the front with SCA conditions likely Wednesday
night into Thursday.

Regarding temperatures, a warming trend will commence on Sunday with
highs returning to the 80s and 90s by Monday and continue into
Tuesday. Despite the cold front on Wednesday, highs should be able
to climb into the 80s in most locations. Cooler air will then settle
in the area by the end of the forecast with temps in the upper 60s
to lower 70s on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    87  54  74  57  79  /   0   0   0  10  20
Victoria          85  46  71  48  76  /   0   0   0  10  20
Laredo            89  53  79  56  85  /   0   0   0  10  20
Alice             88  49  75  53  82  /   0   0   0  10  20
Rockport          81  55  69  60  75  /   0   0   0  10  20
Cotulla           88  47  75  50  82  /   0   0   0   0  20
Kingsville        90  50  75  55  82  /   0   0   0  10  20
Navy Corpus       81  59  72  61  76  /   0   0   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM this morning to 5 PM CST this
     afternoon For the following zones: La Salle...Webb.

GM...Small Craft Advisory until 9 AM CST this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TE/81...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, Feb 23, 2:16 PM CST, 14 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
216 PM CST Thu Feb 23 2017

TXZ229>234-239>247-241200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
216 PM CST Thu Feb 23 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Elevated fire weather conditions will continue through early
evening over the Western Coastal Bend and extreme Eastern Brush
Country.

Areas of fog are expected overnight over the inland portions of
the Victoria Crossroads areas and portions of the Coastal Bend.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Fog Friday morning will lift by 9 AM.

Elevated fire weather conditions may develop on Friday across the
Brush Country and Rio Grande Plains.

There is a slight chance for thunderstorms Sunday and again on
Wednesday. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

GMZ230-235-250-255-270-275-241200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
216 PM CST Thu Feb 23 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small craft advisory conditions may develop on Saturday over the
Gulf waters behind a dry cold front and continue into Sunday due to
high swells.

GW/TB/PZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:25 AM CSTSmall Craft AdvisoryCRP6 hr
Feb 24, 3:04 PM CSTSmall Craft AdvisoryCRP21 hr

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.